Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 20, 2011, 3:42 AM CST. It took effect at Jan 20, 2011, 3:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 3:42 AM CST (09:42 UTC)
- In effect from
- Jan 20, 2011, 3:00 PM CST
- Expired
- Jan 21, 2011, 3:52 AM CST
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
599 WHUS73 KGRB 200942 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 AM CST THU JAN 20 2011 ...GUSTY WINDS AND BUILDING WAVES EXPECTED LATE THIS AFTERNOON THROUGH FRIDAY MORNING... .NORTHWEST WINDS WILL INCREASE TO 30 KNOTS LATE THIS AFTERNOON. FREQUENT GALE FORCE GUSTS ARE EXPECTED NORTH OF STURGEON BAY. LMZ541-201745- /O.NEW.KGRB.GL.W.0002.110120T2100Z-110121T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 342 AM CST THU JAN 20 2011 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 30 KTS LATE THIS AFTERNOON WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS OVERNIGHT. * WAVES: WAVES WILL INCREASE TO 3 TO 5 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-201745- /O.NEW.KGRB.SC.Y.0009.110120T2100Z-110121T1500Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 342 AM CST THU JAN 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH HIGHER GUSTS LATE THIS AFTERNOON THROUGH EARLY FRIDAY. * WAVES: WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
514 WHUS73 KGRB 201609 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1009 AM CST THU JAN 20 2011 ...GUSTY WINDS AND BUILDING WAVES EXPECTED LATE THIS AFTERNOON THROUGH FRIDAY MORNING... .NORTHWEST WINDS WILL INCREASE TO 30 KNOTS LATE THIS AFTERNOON. FREQUENT GALE FORCE GUSTS ARE EXPECTED NORTH OF STURGEON BAY. LMZ541-210015- /O.CON.KGRB.GL.W.0002.110120T2100Z-110121T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1009 AM CST THU JAN 20 2011 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 30 KTS LATE THIS AFTERNOON WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS OVERNIGHT. * WAVES: WAVES WILL INCREASE TO 3 TO 5 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-210015- /O.CON.KGRB.SC.Y.0009.110120T2100Z-110121T1500Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1009 AM CST THU JAN 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH HIGHER GUSTS LATE THIS AFTERNOON THROUGH EARLY FRIDAY. * WAVES: WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
420 WHUS73 KGRB 202136 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 336 PM CST THU JAN 20 2011 ...GUSTY WINDS AND BUILDING WAVES EXPECTED TONIGHT THROUGH FRIDAY MORNING... .NORTHWEST WINDS WILL INCREASE TO 30 KNOTS BY EARLY EVENING. GALE FORCE GUSTS ARE EXPECTED NORTH OF STURGEON BAY. LMZ541-210545- /O.CON.KGRB.GL.W.0002.000000T0000Z-110121T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 336 PM CST THU JAN 20 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 30 KTS BY EARLY EVENING WITH FREQUENT GALE FORCE GUSTS TO 35 KNOTS OVERNIGHT. * WAVES: WAVES WILL BUILD TO 3 TO 5 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-210545- /O.CON.KGRB.SC.Y.0009.000000T0000Z-110121T1500Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 336 PM CST THU JAN 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH HIGHER GUSTS THIS EVENING THROUGH EARLY FRIDAY. * WAVES: WAVES WILL BUILD TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
889 WHUS73 KGRB 210300 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CST THU JAN 20 2011 ...GUSTY WINDS AND HIGH WAVES EXPECTED TONIGHT THROUGH FRIDAY MORNING... .NORTHWEST WINDS TO 30 KTS ARE ARE EXPECTED TONIGHT INTO FRIDAY MORNING. GALE FORCE GUSTS ARE EXPECTED NORTH OF STURGEON BAY. LMZ541-211100- /O.CON.KGRB.GL.W.0002.000000T0000Z-110121T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 900 PM CST THU JAN 20 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: NORTHWEST WINDS TO 30 KTS...WITH GALE FORCE GUSTS TO 35 KNOTS OVERNIGHT. * WAVES: WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-211100- /O.CON.KGRB.SC.Y.0009.000000T0000Z-110121T1500Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 900 PM CST THU JAN 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS TONIGHT INTO FRIDAY MORNING. * WAVES: WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
246 WHUS73 KGRB 210952 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 352 AM CST FRI JAN 21 2011 ...WINDS HAVE DIMINISHED OVER THE NEAR SHORE WATERS... .NORTHWEST WINDS HAVE DIMINISHED OVER THE NEAR SHORE WATERS AND WILL CONTINUE TO DO SO TODAY.. LMZ541-211100- /O.CAN.KGRB.GL.W.0002.000000T0000Z-110121T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 352 AM CST FRI JAN 21 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE GALE WARNING. NORTHWEST WINDS WILL DIMINISH TO 10 TO 20 KNOTS TODAY. $$ LMZ542-543-211100- /O.CAN.KGRB.SC.Y.0009.000000T0000Z-110121T1500Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 352 AM CST FRI JAN 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS HAVE DIMINISHED TO 10 TO 20 KNOTS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 2:46 PM CST, 12 hours 56 minutes earlier.
Area forecast discussion, Jan 19, 2:46 PM CST, 12 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CST WED JAN 19 2011 .SHORT TERM...TONIGHT INTO THURSDAY. SHORT WAVE THAT BROUGHT LIGHT SNOW/FLURRIES TO THE AREA THIS MORNING IS NOW PULLING EAST INTO LAKE MICHIGAN. HIGH PRESSURE AT THE SURFACE TO SHIFT EAST THROUGH SOUTHERN WI/NRN IL TONIGHT. MODELS ALL SUGGEST SOME GRADIENT REMAINING OVERNIGHT. CLOUDS CLEARED LATE THIS MORNING...EARLY AFTERNOON ONLY TO BE REPLACED BY CONVECTIVE CU FOR THE AFTERNOON. EXPECT SOME CLEARING THIS EVENING AS CURRENT CU DISSIPATES...THOUGH STILL SEE CLOUDS UPSTREAM. IN ADDITION WAA AHEAD OF NEXT SHORT WAVE TO MOVE THROUGH OVERNIGHT. WILL SIDE WITH EARLIER FORECAST AND GO TOWARDS WARMER GUIDANCE...A BIT LOWER THAN EARLIER FORECAST PACKAGE. ARCTIC COLD FRONT WILL ENTER THE FORECAST AREA THURSDAY AFTERNOON. EXPECT SOME LIGHT SNOW AND FLURRIES WITH ITS PASSAGE. MODELS PRETTY CONSISTENT ON COLD AIR ENTERING LATER IN THE AFTERNOON. WILL NOT SHOW ANY FALLING TEMP TREND AT THIS TIME. THOUGH LATEST ECMWF CAME IN A BIT FASTER...NAM USUALLY BETTER WITH COLD AIR. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. UPPER LEVEL FLOW WAS FORECAST TO RETAIN ITS GENERAL PATTERN OF A RIDGE IN THE EASTERN PACIFIC AND TROUGH OVER THE CENTRAL/EASTERN CONUS. FLOW ACROSS WISCONSIN BECOMES NORTHWEST LATE THIS WEEK BEFORE BECOMING MORE ZONAL DURING THE EARLY PART OF NEXT WEEK. CLIPPER TYPE SYSTEMS IN THE NORTHERN BRANCH OF THE UPPER FLOW MAY BRING A CHANCE OF SNOW TO THE REGION WHILE MORE SIGNIFICANT SYSTEMS IN THE AMPLIFIED SOUTHERN BRANCH REMAIN SOUTH OF THE AREA. NO MAJOR SYSTEMS WERE FORECAST TO REACH THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK...BUT SOME LAKE EFFECT SNOW SHOWERS ARE POSSIBLE AT TIMES WITH COLD AIR PASSING OVER LAKE SUPERIOR. NORTHWEST FLOW WILL RESULT IN RATHER COLD TEMPERATURES THURSDAY NIGHT AND ENOUGH WIND IS EXPECTED THAT WIND CHILLS COULD APPROACH WARNING CRITERIA IN PARTS OF THE CWA. EXPECT A GRADUAL WARM UP AS THE UPPER FLOW BECOMES MORE ZONAL. BUT IT WILL PROBABLY TAKE UNTIL THE MIDDLE OF NEXT WEEK BEFORE TEMPERATURES REACH SEASONAL NORMALS. && .AVIATION...CURRENT MVFR CU TO DISSIPATE TOWARDS SUNSET. VFR CONDITIONS EXPECT THROUGH MUCH OF NIGHT. ARCTIC FRONT TO MOVE THROUGH THU AFTERNOON WITH SCATTERED SNOW SHOWERS AND GUSTY WEST TO NORTHWEST WINDS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG
Hazardous weather outlook, Jan 19, 2:41 PM CST, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 241 PM CST WED JAN 19 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 241 PM CST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY WIND CHILL READINGS WILL APPROACH DANGEROUS LEVELS THURSDAY NIGHT AND FRIDAY MORNING. ANYONE WHO HAS PLANS TO BE OUTDOORS SHOULD DRESS APPROPRIATELY AND COVER ANY EXPOSED SKIN. FROST BITE ON EXPOSED SKIN CAN OCCUR WITHIN 30 MINUTES WITH WIND CHILLS THIS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-202045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 241 PM CST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:35 AM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 31 hr |
| Jan 20, 3:42 AM CST | Gale Warning | GRB | 24 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.